MAUDE Adverse Event Report: BECKMAN COULTER IRELAND NAVIOS FLOW CYTOMETER SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.

BECKMAN COULTER IRELAND NAVIOS FLOW CYTOMETER SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Model Number TN,NAVIOS 10 COLORS/3 LASERS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The navios flow cytometer system generated a ¿waste overflow¿ error indicating a system issue.The customer failed to follow the published instructions.The operator attempted to clean the waste (drip) chamber.Per navios ifu, pn a96247ae: overflow error - the drip or waster container has overflowed and the acquisition has been stopped- contact your local beckman coulter (bec) representative.Beckman coulter, inc.Urges its customers and employees to comply with all national health and safety standards such as the use of barrier protection.This may include, but is not limited to, protective eyewear, gloves, and suitable laboratory attire when operating or maintaining this or any other automated laboratory analyzer.The fluid exposure to the operator's eye was as a result of use error.The operator was only wearing gloves to perform the troubleshooting that is recommended to be done by bec representative.Fluid from the syringe (contents of waste chamber) was checked on a hematology instrument and no cells were found.Per the facility exposure control/ risk management plan, serological were performed.In an abundance of caution bec is reporting the event.
 
Event or Problem Description
The customer reported that their navios flow cytometer system was generating sheath/waste overflow errors.In an attempt to troubleshoot, the operator tried to empty the waste chamber with a syringe and a tubing popped off splashing a small amount of fluid into the eye of the operator.The operator was wearing only gloves as their personal protective equipment (ppe) at the time of the incident.Erroneous patient results were not generated and there was no change or effect to patient treatment in connection to the event.Medical intervention was no required, only serological testing was performed as required by the facility exposure plan.

Brand Name
NAVIOS FLOW CYTOMETER SYSTEM
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o' callahgan's mills
county clare
EI 
MDR Report Key9090247
Report Number1061932-2019-01820
Device Sequence Number2425260
Product Code OYE
UDI-Device Identifier15099590515522
UDI-Public(01)15099590515522(11)170310
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberTN,NAVIOS 10 COLORS/3 LASERS
Device Catalogue NumberA52103
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date09/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;